Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 72, NWS Jackson, MS

July 16, 2010Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 16, 2010, 6:57 PM CDT for Lamar County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2010, 6:57 PM CDT (23:57 UTC)
Expired
Jul 16, 2010, 8:02 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2187 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1039 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS54 KJAN 162357
FFWJAN
MSC073-170200-
/O.NEW.KJAN.FF.W.0072.100716T2357Z-100717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT FRI JUL 16 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 900 PM CDT

* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SUMRALL. THE STORMS   
  WERE NEARLY STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON      
  THE ORDER OF TWO TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL   
  OTHERWISE REMAIN OVER MAINLY RURAL NORTHWEST AREAS OF THE COUNTY
  AFFECTING THE UPPER LITTLE CREEK AND BLACK CREEK AREAS.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3143 8965 3143 8945 3124 8951 3122 8965

$$

40
1 follow-up statement
789 
WGUS74 KJAN 170102
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
802 PM CDT FRI JUL 16 2010

MSC073-170110-
/O.CAN.KJAN.FF.W.0072.000000T0000Z-100717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-
802 PM CDT FRI JUL 16 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN LAMAR
COUNTY...

AT 800 PM...RAINFALL HAD JUST ABOUT ENDED OVER NORTHWEST LAMAR 
COUNTY. ESTIMATED TOTALS ALONG HIGHWAY 98 WEST OF OLOH WERE NEAR 4.7 
INCHES SINCE 500 PM AND RUNOFF SHOULD BE DIMINISHING.  

LAT...LON 3143 8965 3143 8945 3124 8951 3122 8965

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 3:45 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 16, 3:45 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT FRI JUL 16 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ONGOING ACROSS CENTRAL AND EASTERN
MISSISSIPPI. A FEW STORMS HAVE BECOME STRONG TO SEVERE GIVEN COOLER
TEMPS ALOFT COMPARED TO PREVIOUS DAYS ALONG WITH DCAPE VALUES
GREATER THAN 1000 J/KG. THIS IS BEING SPAWNED AS THE UPPER RIDGE
THAT HAS BEEN GRIPPING OUR REGION FOR THE PAST FEW DAYS HAS MOVED
OFF TO THE WEST ALLOWING A WEAK FRONTAL BOUNDARY TO SAG SOUTH ALONG
WITH AN INVERTED TROUGH MOVING WEST ACROSS THE SOUTH/NORTHERN GULF...AND
UPPER TROUGH MOVING EAST FURTHER NORTH. WITH PW VALUES IN EXCESS OF
2.1 INCHES BASED ON BLENDED TPW SATELLITE IMAGERY...ASCENT FROM
THESE FEATURES AND THE COOLER TEMPS ALOFT...HAVE BEEN ENOUGH TO
PRODUCE THESE STORMS. TEMPERATURES HAVE REMAINED WARM TODAY WITH A
CONTINUED INCREASE IN MOISTURE...ALLOWING HEAT INDICES TO REACH 100
TO 105 OUTSIDE OF THE ADVISORY AREA...AND UP TO 109 IN THE ADVISORY
AREA. HOWEVER...THE HEAT OUTSIDE OF THE DELTA SHOULD BE SUBSIDING
WITH CONVECTION AND INCREASED CLOUD COVER. WHILE OVERNIGHT LOWS
TONIGHT WILL LIKELY REMAIN ELEVATED...HEAT STRESS WILL BE ALLEVIATED
INTO THE WEEKEND AND THUS THE HEAT ADVISORY WILL BE ALLOWED TO
EXPIRE AT 7PM. HEAT INDEX VALUES WILL NOT BE AS MUCH OF AN ISSUE
TOMORROW WITH HIGHER CONVECTIVE CHANCES.

EXPECT THAT MOST OF THE CONVECTION WILL DIMINISH TONIGHT WITH THE
LOSS OF DAYTIME HEATING. HOWEVER...WITH THE PROXIMITY OF THE WEAK
BOUNDARY/TROUGH THERE COULD BE JUST ENOUGH LIFT TO CONTRIBUTE TO A
FEW SHOWERS/STORMS OVERNIGHT MAINLY IN THE NORTH/NORTHEAST. THIS IS
ALSO CONFIRMED BY 12Z LOCAL WRF GUIDANCE. HAVE LEFT IN CHANCE/SLIGHT
CHANCE IN FOR THE OVERNIGHT HOURS.

TOMORROW AND SUNDAY SHOULD BE SIMILAR TO THIS AFTERNOON WITH A GOOD
COVERAGE OF STORMS ACROSS THE AREA GIVEN WE SHOULD BE ON THE EASTERN
SIDE OF THE TROPICAL WAVE/A LINGERING SFC BOUNDARY/SHEAR AXIS AND
PLENTY OF DEEP LAYER MOISTURE IN PLACE WITH MODEL PW VALUES OF 2 TO
2.5 INCHES. THE BEST COVERAGE OF STORMS WILL BE ALONG AND SOUTHEAST
OF THE NATCHEZ TRACE BUT AREAS IN THE DELTA SHOULD SEE MORE STORMS
THAN TODAY WITH THE RIDGE PUSHED FURTHER TO THE WEST. MOST OF THE
ACTIVITY SHOULD DIMINISH AFTER SUNSET BUT MAY LINGER UNTIL MIDNIGHT.
STRONG TO SVR STORM POTENTIAL WILL BE MONITORED DAILY GIVEN HOW MUCH
CONVECTION LINGERS OVERNIGHT...HOW MUCH INSOLATION/WARMING WE CAN
GET DURING THE MORNING/AFTERNOON. MODEL LAPSE RATES NOT TOO
IMPRESSIVE AND ENOUGH DEEP LAYER MOISTURE SHOULD PRECLUDE DRIER AIR
ALOFT AND HIGH DCAPE VALUES. ON THE OTHER HAND...GIVEN THE AMOUNT OF
MOISTURE AND LIGHT FLOW...STORM MOTIONS MAY BE SLOW ENOUGH TO BRING
LOCALIZED FLOODING/FLASH FLOODING THREAT FOR AT LEAST SATURDAY.

MOS NUMBERS GENERALLY ACCEPTED. THE GFS LOOKS TO BE SUFFERING ONCE
AGAIN WITH GRIDSCALE FEEDBACK ISSUES BUT FEEL THAT HIGH ADVERTISED
POPS STILL SEEM PLAUSIBLE. HIGH TEMPS WILL MODERATE THROUGH THE
PERIOD WITH HIGHS IN THE LOWER 90S AND OVERNIGHT LOWS IN THE MID 70S
WITH MOSTLY CLOUDY SKIES. /28/

.LONG TERM...MONDAY THROUGH THURSDAY...THE SUBTROPICAL RIDGE IS
FORECAST BY ALL MODEL GUIDANCE TO REBUILD OVER THE ARKLAMISS AS WE
GO THROUGH NEXT WEEK...RESULTING IN A DECREASE IN DIURNAL SHOWER/TSTM
ACTIVITY AND AN INCREASE IN HEAT STRESS. AN ABUNDANCE OF DEEP LAYER
MOISTURE (PRECIPITABLE WATER > 2 INCHES) WILL BE IN PLACE FOR MONDAY
RESULTING IN ISOLATED TO SCATTERED DIURNAL SHOWER/TSTM
ACTIVITY...ESPECIALLY SOUTHEAST HALF. THE ATMOSPHERE WILL DRY OUT
TUESDAY BUT ANOTHER TROPICAL WAVE MOVING WWD ACROSS THE GULF SHOULD
TEMPORARILY REPLENISH THE MOISTURE AT LEAST OVER SOUTHERN PORTIONS OF
THE FORECAST AREA. THE GFS IS MORE AGGRESSIVE THAN OTHER GLOBAL
MODELS WITH THE LOWERING OF MID LEVEL HEIGHTS IN RESPONSE TO THIS
WAVE...AND HAVE OPTED TO CUT BACK A LITTLE ON THE HIGHER GFS MOS POPS
FOR WED/WED NIGHT. ONCE THIS WAVE PUSHES WEST OF THE AREA...THE RIDGE
WILL INTENSIFY MORE QUICKLY AND WE EXPECT A RETURN TO VERY HOT
CONDITIONS FOR LATE NEXT WEEK WITH LITTLE IN THE WAY OF CONVECTIVE
PRECIPITATION EXPECTED. HAVE RAISED GFS MOS TEMPERATURES FOR THURSDAY
AND CUT POPS A BIT TO BETTER REFLECT THE EXPECTED PATTERN. /EC/

&&

.AVIATION...A BOUNDARY SAGGING SOUTH IN THE NORTH AND A WAVE MOVING
ACROSS THE NORTHERN GULF WERE ENHANCING CONVECTION THIS AFTN IN THE
EAST. ALL TAF SITES EXCEPT GLH HAVE BEEN AFFECTED THUS FAR...BUT
ADDITIONAL ACTIVITY WILL LAST INTO THIS EVENING. MOST OF THE
ACTIVITY WILL HAVE DISSIPATED BY 04Z. OUTSIDE OF THUNDERSTORM AREAS
VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. MODELS ARE STILL
INDICATING POTENTIAL FOR STRATUS/PATCHY FOG OVER THE EASTERN HALF
AFTER 09Z. CONDITIONS WILL IMPROVE BY 15Z BUT COVERAGE OF STORMS
SATURDAY WILL BE GREATER AND MAY INITIATE EARLIER. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  91  75  91 /  52  63  52  65
MERIDIAN      76  87  73  90 /  63  72  44  63
VICKSBURG     76  93  75  92 /  43  53  52  61
HATTIESBURG   76  88  74  90 /  39  84  40  71
NATCHEZ       76  92  75  90 /  31  68  42  65
GREENVILLE    76  93  75  93 /  50  46  35  43
GREENWOOD     76  92  75  91 /  54  55  39  48

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>028-
     034>036-040>042-047.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

28/EC/22
Hazardous weather outlook, Jul 16, 3:11 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT FRI JUL 16 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036-
040>042-047-172015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
311 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. DAMAGING WIND GUSTS TO 60 MPH...QUARTER SIZED
HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THE STRONGEST STORMS. MOST OF THE ACTIVITY IS EXPECTED EAST OF
THE MISSISSIPPI RIVER.

OTHERWISE...DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED THIS
AFTERNOON WITH MAXIMUM HEAT INDEX READINGS RANGING FROM 105 TO 109.
A HEAT ADVISORY REMAINS IN AFFECT UNTIL 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION.
THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL. ISOLATED FLOODING WILL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ029>033-037>039-043>046-048>066-072>074-172015-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
311 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SEVERAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. DAMAGING WIND GUSTS TO 60 MPH...QUARTER SIZED
HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH THE STRONGEST STORMS. MOST OF THE ACTIVITY IS EXPECTED EAST OF
INTERSTATE 55.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ON SATURDAY ACROSS THE REGION.
THE STORMS WILL MOVE VERY SLOWLY AND WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL. ISOLATED FLOODING WILL BE POSSIBLE.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Jul 16, 5:39 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
539 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 E PAULDING            32.03N 88.99W
07/16/2010                   JASPER             MS   LAW ENFORCEMENT

            A COUPLE TREES WERE BLOWN DOWN.

&&

CME
Special weather statement, Jul 16, 5:59 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT FRI JUL 16 2010

MSZ059-162330-
JEFFERSON MS-
559 PM CDT FRI JUL 16 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED 5 MILES WEST OF LORMAN AT 558 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT MOVES TOWARD FAYETTE
BY 630 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL JEFFERSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

40
Local storm report, Jul 16, 6:10 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     ALLIGATOR               34.09N 90.72W
07/16/2010  E60 MPH          BOLIVAR            MS   PUBLIC

&&

CME
Local storm report, Jul 16, 6:20 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      CRUGER                  33.32N 90.23W
07/16/2010                   HOLMES             MS   PUBLIC

            SEVERAL STREETS UNDER WATER DUE TO FLASH FLOODING.

&&

ACOHEN
Local storm report, Jul 16, 6:21 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
07/16/2010                   LAWRENCE           MS   PUBLIC

            MINOR FLOODING IN A BUILDING IN TOWN. 2-3 INCHES FELL IN
            1-2 HRS.

&&

CME
Local storm report, Jul 16, 6:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
642 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     WINONA                  33.49N 89.73W
07/16/2010                   MONTGOMERY         MS   UTILITY COMPANY

            A FEW POWER LINES DOWN AND A COUPLE FUSE BOXES BUSTED
            FROM WIND GUSTS AND LIGHTING.

0133 PM     HAIL             1 W WINONA              33.49N 89.74W
07/16/2010  E0.25 INCH       MONTGOMERY         MS   PUBLIC

            PEA SIZED HAIL AND VERY HEAVY RAINFALL ON HIGHWAY 82 WEST
            OF WINONA.

0143 PM     TSTM WND DMG     7 NNE SHUBUTA           31.95N 88.66W
07/16/2010                   CLARKE             MS   PUBLIC

            A COUPLE POWER LINES DOWN AND POWER OUTAGES AROUND
            MATHERVILLE.

0200 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
07/16/2010                   FORREST            MS   EMERGENCY MNGR

            A COUPLE TREES WERE BLOWN DOWN AROUND TOWN. SOME POWER
            OUTAGES HAVE OCCURRED AS WELL.

0227 PM     TSTM WND DMG     10 SE MERIDIAN          32.28N 88.59W
07/16/2010                   LAUDERDALE         MS   PUBLIC

            SEVERAL TREES DOWN...TWO ACROSS A ROAD

0230 PM     TSTM WND DMG     3 E PAULDING            32.03N 88.99W
07/16/2010                   JASPER             MS   LAW ENFORCEMENT

            A COUPLE TREES WERE BLOWN DOWN.

0236 PM     TSTM WND DMG     PEARL                   32.27N 90.11W
07/16/2010                   RANKIN             MS   EMERGENCY MNGR

            A SEVERAL TREES AND POWER LINES WERE BLOWN DOWN ALONG
            WITH NUMEROUS LIMBS. 3 TO 4 HOMES WERE HEAVILY DAMAGED BY
            DOWNED TREES ALONG WITH A FEW RDS BLOCKED BY TREES. A GAS
            LINE WAS ALSO DAMAGED.

0255 PM     TSTM WND DMG     2 S BRANDON             32.25N 90.00W
07/16/2010                   RANKIN             MS   PUBLIC

            SEVERAL LARGE TREES DOWN ALONG NEW MONTEREY ROAD
            EXTENSION. ROOF DAMAGED BY TREE. BOAT BLOWN OFF OF
            TRAILER.

0310 PM     TSTM WND GST     4 W FLORENCE            32.15N 90.20W
07/16/2010  E65.00 MPH       RANKIN             MS   NWS EMPLOYEE

            NUMEROUS LARGE LIMBS AND TREES BLOWN DOWN. WIND GUSTS
            ESTIMATED TO BE AROUND 65 TO 70 MPH

0328 PM     TSTM WND DMG     HARPERVILLE             32.49N 89.49W
07/16/2010                   SCOTT              MS   PUBLIC

            A HOME HAD PART OF ITS ROOF BLOWN OFF ALONG WITH LAWN
            FURNITURE BLOWN AROUND.

0337 PM     TSTM WND DMG     FORKVILLE               32.46N 89.66W
07/16/2010                   SCOTT              MS   PUBLIC

            A SHELL STATION IN FOREST HAD THE CANOPY COLLAPSE. 1 TREE
            WAS ALSO BLOWN DOWN.

0400 PM     TSTM WND DMG     1 S MENDENHALL          31.95N 89.87W
07/16/2010                   SIMPSON            MS   UTILITY COMPANY

            A FEW POWER LINES DOWN.

0410 PM     TSTM WND DMG     7 SSW MONTICELLO        31.46N 90.16W
07/16/2010                   LAWRENCE           MS   EMERGENCY MNGR

            A FEW POWER LINES DOWN OFF HWY 27.

0450 PM     FLASH FLOOD      CRUGER                  33.32N 90.23W
07/16/2010                   HOLMES             MS   PUBLIC

            SEVERAL STREETS UNDER WATER DUE TO FLASH FLOODING.

0450 PM     FLASH FLOOD      MONTICELLO              31.55N 90.11W
07/16/2010                   LAWRENCE           MS   PUBLIC

            MINOR FLOODING IN A BUILDING IN TOWN. 2-3 INCHES FELL IN
            1-2 HRS.

0555 PM     TSTM WND GST     ALLIGATOR               34.09N 90.72W
07/16/2010  E60.00 MPH       BOLIVAR            MS   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 3:26 AM CDTHeat AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 7 more16 hr
Jul 16, 1:23 PM CDTSevere Thunderstorm WarningJANMontgomery25 min
Jul 16, 1:27 PM CDTSevere Thunderstorm WarningJANClarke33 min
Jul 16, 1:42 PM CDTSevere Thunderstorm WarningJANForrest, Jones, Lamar48 min
Jul 16, 2:10 PM CDTSevere Thunderstorm WarningJANClarke, Jasper33 min
Jul 16, 2:14 PM CDTSevere Thunderstorm WarningJANCovington, Lamar35 min
Jul 16, 2:17 PM CDTSevere Thunderstorm WarningJANNeshoba43 min
Jul 16, 2:22 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale38 min
Jul 16, 2:35 PM CDTSevere Thunderstorm WarningJANRankin40 min
Jul 16, 2:39 PM CDTSevere Thunderstorm WarningJANLauderdale40 min
Jul 16, 3:04 PM CDTSevere Thunderstorm WarningJANRankin, Simpson41 min
Jul 16, 3:19 PM CDTSevere Thunderstorm WarningJANScott, Smith41 min
Jul 16, 3:52 PM CDTSevere Thunderstorm WarningJANSimpson38 min
Jul 16, 4:01 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison44 min
Jul 16, 4:01 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln44 min
Jul 16, 4:03 PM CDTSevere Thunderstorm WarningJANLeake, Scott23 min
Jul 16, 4:09 PM CDTSevere Thunderstorm WarningJANLawrence36 min
Jul 16, 4:24 PM CDTFlash Flood WarningJANLawrence2 hr
Jul 16, 4:26 PM CDTFlash Flood WarningJANCarroll, Holmes, Leflore76 min
Jul 16, 4:55 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo50 min
Jul 16, 5:24 PM CDTFlash Flood WarningJANAttala, Holmes, Yazoo2 hr
Jul 16, 5:37 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower38 min
Jul 16, 6:39 PM CDTFlash Flood WarningJANBolivar, Sunflower2 hr

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.